Alert archive / Louisiana / Wind Advisories in 2022

Wind Advisory 11, NWS Lake Charles, LA

March 29, 202210 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Mar 29, 2022, 3:50 AM CDT for 10 parishes in Louisiana. It took effect at Mar 29, 2022, 10:00 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2022, 3:50 AM CDT (08:50 UTC)
In effect from
Mar 29, 2022, 10:00 AM CDT
Expired
Mar 30, 2022, 1:00 PM CDT
In force
27 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 74 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2022-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2022-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

850 
WWUS74 KLCH 290850
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
350 AM CDT Tue Mar 29 2022

LAZ027>033-041>045-052>055-073-074-TXZ215-216-292130-
/O.NEW.KLCH.WI.Y.0011.220329T1500Z-220330T2100Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
350 AM CDT Tue Mar 29 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
WEDNESDAY...

* WHAT...For today and tonight, south winds around 20 mph with
  gusts up to 35 mph. For Wednesday, south winds 20 to 30 mph 
  with gusts up to 50 mph expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...From 10 AM this morning to 4 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
607 
WWUS74 KLCH 291544
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1044 AM CDT Tue Mar 29 2022

LAZ027>033-041>045-052>055-073-074-TXZ215-216-292345-
/O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T2100Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
1044 AM CDT Tue Mar 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until 4 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

13
201 
WWUS74 KLCH 292048
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
348 PM CDT Tue Mar 29 2022

LAZ029-032-033-043>045-052>055-300500-
/O.NEW.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/
/O.EXT.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/
Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, 
Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
and Stephensville
348 PM CDT Tue Mar 29 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT WEDNESDAY...
...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM CDT WEDNESDAY...

* WHAT...For the High Wind Warning, south winds 20 to 30 mph with
  gusts up to 55 mph possible. For the Wind Advisory, south winds
  15 to 25 mph with gusts up to 35 mph.

* WHERE...Avoyelles, Evangeline, St. Landry, Acadia, Lafayette, 
  Upper St. Martin, Vermilion, Iberia, St. Mary and Lower St. 
  Martin Parishes.

* WHEN...For the High Wind Warning, from 11 AM to 5 PM CDT 
  Wednesday. For the Wind Advisory, until 11 AM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

LAZ027-028-030-031-041-042-073-074-300500-
/O.NEW.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/
/O.EXT.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/
Vernon-Rapides-Beauregard-Allen-Calcasieu-Jefferson Davis-
West Cameron-East Cameron-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Lake Charles, Sulphur, Hathaway, Jennings, 
Topsy, Roanoke, Welsh, Lake Arthur, Hackberry, Johnson Bayou, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
and Rutherford Beach
348 PM CDT Tue Mar 29 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT WEDNESDAY...
...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM CDT WEDNESDAY...

* WHAT...For the High Wind Warning, southwest winds 20 to 30 mph
  with gusts up to 50 mph possible. For the Wind Advisory, south
  winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Vernon, Rapides, Beauregard, Allen, Calcasieu, 
  Jefferson Davis, West Cameron and East Cameron Parishes.

* WHEN...For the High Wind Warning, from 11 AM to 5 PM CDT 
  Wednesday. For the Wind Advisory, until 11 AM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ215-216-300500-
/O.EXT.KLCH.WI.Y.0011.000000T0000Z-220330T1800Z/
Jefferson-Orange-
Including the cities of Beaumont, Sabine Pass, 
Sea Rim State Park, Orange, Vidor, and Bridge City
348 PM CDT Tue Mar 29 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Jefferson and Orange Counties.

* WHEN...Until 1 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

13
216 
WWUS74 KLCH 300240
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
940 PM CDT Tue Mar 29 2022

LAZ029-032-033-043>045-052>055-301045-
/O.CON.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/
/O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/
Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, 
Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
and Stephensville
940 PM CDT Tue Mar 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM CDT
WEDNESDAY...

* WHAT...For the High Wind Warning, south winds 20 to 30 mph 
  with gusts up to 55 mph expected. For the Wind Advisory, south 
  winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Avoyelles, Evangeline, St. Landry, Acadia, Vermilion, 
  Upper St. Martin, Lafayette, St. Mary, Iberia and Lower St. 
  Martin Parishes.

* WHEN...For the High Wind Warning, from 11 AM to 5 PM CDT 
  Wednesday. For the Wind Advisory, until 11 AM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

LAZ027-028-030-031-041-042-073-074-301045-
/O.CON.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/
/O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/
Vernon-Rapides-Beauregard-Allen-Calcasieu-Jefferson Davis-
West Cameron-East Cameron-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Lake Charles, Sulphur, Hathaway, Jennings, 
Topsy, Roanoke, Welsh, Lake Arthur, Hackberry, Johnson Bayou, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
and Rutherford Beach
940 PM CDT Tue Mar 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM CDT
WEDNESDAY...

* WHAT...For the High Wind Warning, southwest winds 20 to 30 mph 
  with gusts up to 50 mph expected. For the Wind Advisory, south 
  winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Rapides, Calcasieu, Vernon, Beauregard, Allen, West 
  Cameron, East Cameron and Jefferson Davis Parishes.

* WHEN...For the High Wind Warning, from 11 AM to 5 PM CDT 
  Wednesday. For the Wind Advisory, until 11 AM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ215-216-301045-
/O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1800Z/
Jefferson-Orange-
Including the cities of Beaumont, Sabine Pass, 
Sea Rim State Park, Orange, Vidor, and Bridge City
940 PM CDT Tue Mar 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Jefferson and Orange Counties.

* WHEN...Until 1 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
363 
WWUS74 KLCH 300845
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
345 AM CDT Wed Mar 30 2022

LAZ029-032-033-043>045-052>055-302130-
/O.CON.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/
/O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/
Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, 
Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
and Stephensville
345 AM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CDT THIS AFTERNOON...

* WHAT...For the High Wind Warning, south winds 20 to 30 mph 
  with gusts up to 55 mph expected. For the Wind Advisory, south 
  winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Avoyelles, Evangeline, St. Landry, Acadia, Vermilion, 
  Upper St. Martin, Lafayette, St. Mary, Iberia and Lower St. 
  Martin Parishes.

* WHEN...For the High Wind Warning, from 11 AM this morning to 5 
  PM CDT this afternoon. For the Wind Advisory, until 11 AM CDT 
  this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

LAZ027-028-030-031-041-042-073-074-302130-
/O.CON.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/
/O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/
Vernon-Rapides-Beauregard-Allen-Calcasieu-Jefferson Davis-
West Cameron-East Cameron-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Lake Charles, Sulphur, Hathaway, Jennings, 
Topsy, Roanoke, Welsh, Lake Arthur, Hackberry, Johnson Bayou, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
and Rutherford Beach
345 AM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CDT THIS AFTERNOON...

* WHAT...For the High Wind Warning, southwest winds 20 to 30 mph 
  with gusts up to 50 mph expected. For the Wind Advisory, south 
  winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Rapides, Calcasieu, Vernon, Beauregard, Allen, West 
  Cameron, East Cameron and Jefferson Davis Parishes.

* WHEN...For the High Wind Warning, from 11 AM this morning to 5 
  PM CDT this afternoon. For the Wind Advisory, until 11 AM CDT 
  this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ215-216-301800-
/O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1800Z/
Jefferson-Orange-
Including the cities of Beaumont, Sabine Pass, 
Sea Rim State Park, Orange, Vidor, and Bridge City
345 AM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Jefferson and Orange Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 10:03 PM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, Mar 28, 10:03 PM CDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1003 PM CDT Mon Mar 28 2022

.DISCUSSION...
Wx map shows surface low pressure trough over W TX, with high
pressure ridge over the eastern Gulf, keeping a tight pressure
gradient over our region. Southerly winds around 5-10 mph continue
across the area this evening, expected to remain elevated
overnight. By the daybreak hours, winds may let up enough for
intermittent patchy fog to form, but otherwise, expected to be low
clouds. Left the patch fog wording for S LA along the I-10/U.S.
190 corridors. Winds over SE TX expected to remain around 5-10 mph
with the tighter pressure gradient there and not expecting any
fog, thus removed from the forecast. Temperatures in the mid to
upper 60s only expected to expected to only fall a couple of
degrees by daybreak. Remaining forecast on track.

DML

&&

.PREV DISCUSSION... /issued 606 PM CDT Mon Mar 28 2022/

DISCUSSION...
00Z TAFS.

AVIATION...
South winds around 10-14 kts and gusts over 20 kts will continue
through around 01z, and only slowly diminish this evening to
around 8-10 kts, and 6-8 kts by 08z. With the winds expected to
remain elevated, dense fog not likely, but MVFR ceilings from
08-14z. May see temporarily diminished winds below 5 kts with
possible MVFR visibility from 09-13z, left the inherited tempo
groups for BPT/LCH/LFT/ARA terminals for this. After 14z Tuesday,
VFR expected. South winds expected to increase once again around
10-14 kts, and by 18z, 17-19 kts with gusts 25-30 kts likely.

DML

PREV DISCUSSION... /issued 301 PM CDT Mon Mar 28 2022/

DISCUSSION...

SHORT TERM [Rest of Today to Wednesday Night]...

Warm conditions can be seen across our area, with current temps in
the upper 70s to low 80s. Winds have already picked up this
afternoon, with gusts of up to 25 to 30 MPH seen over the last few
hours. This will advect warm and moist air into the region well
ahead of the shortwave trough expected on Wednesday.

Although dewpoints will be in the low to mid 60s, winds overnight
should remain elevated enough to keep dense fog at bay. Some patchy
fog development is possible overnight and into tomorrow morning.
Temperatures will moderate over the next few days, with highs
similar to what we are seeing today and lows in the 60s. Southerly
flow will continue to strengthen going into tomorrow, with sustained
winds of around 25 MPH and gusts of up to 35 MPH, then 30 gusts to
40+ on Wednesday. It's possible that a Wind Advisory will be issued
for both days.

A shortwave trough will be moving out of the southwestern US and
into the southern plains, becoming negatively tilted as it continues
to progress ENE on Tuesday and Wednesday. Strong low level flow will
be ongoing before the trough with mid level flow strengthening as
the trough nears. Strong forcing will lead to storms intensifying
and a line is expected form before reaching SETX. Forecast soundings
continue to show impressive low level shear values, however
instability, while not lacking, does not seem as concerning. If this
pans out, it's likely that discrete storms will not have much of a
chance to develop out ahead of the line. Cloud cover will help limit
daytime heating and activity is expected to move through the western
half of the CWA Wednesday morning to afternoon. Wednesday afternoon
to early evening, the line will progress through and finally exit
the eastern side of the CWA, where the greater risk for severe
weather exist. Currently SPC has outlined the majority of our area
in a slight risk, with our CenLA Parishes in an enhanced risk for
severe thunderstorms. The main threat is for damaging wind gusts
however tornadoes are possible as the line moves through. As far as
flash flooding is concerned, this continues to appear less likely at
the moment with the system expected to progress through fairly
quick. However ponding and minor flooding is possible in areas that
could see heavier rainfall in a short amount of time. Forecast PWATs
are around 1.6 to 2.0 in and a quarter to an inch of rain expected
with locally higher amounts.

A high pressure will be quick to build in behind that as a cooler
and drier airmass moves in. Skies will clear out starting late
Wednesday afternoon across SETX with clearing expected across lower
Acadiana by the evening hours. Overnight temperatures will fall into
the mid 40s to 50s with light northerly winds.

Stigger/87

LONG TERM [Thursday through Sunday]...

In the wake of potentially active weather on WED, cooler and drier
weather is expected THU into FRI amid deep layer westerly flow, with
a MSTR starved final shortwave pivoting through the area THU
afternoon/evening as it rounds the base of the departing upper trof,
followed by a brief period of shortwave ridging aloft THU night into
FRI. Low temperatures THU and FRI morning will be below seasonal
normals, generally in the mid 40s north to around 50 along I-10
corridor.

Attention FRI night into the first half or so of SAT turns to
another upper trof pushing through the Plains toward the Mid/Lower
MS River Valley. The CMC and GFS have trended weaker and drier with
this feature, keeping rains confined to the Gulf waters and perhaps
the immediate coastal areas. The ECMWF has maintained a stronger
trof with sufficient MSTR return and lift to yield rains areawide.
Either scenario falls within the ensemble spread at this time, so
saw little reason to stray too far from the NBM.

In the wake of this feature, a low/mid level ridge will traverse the
area beneath quasi-zonal flow aloft, yielding slightly drier air and
fewer clouds, with temperatures forecast to be near or a little
above seasonal normals.  Next upper trof of note will be translating
across the WRN CONUS on MON, with a return flow becoming established
over our area as the low/mid level ridge shifts off to the east.

13

MARINE...
Modest onshore flow will prevail tonight into Tuesday, increasing
and becoming strong and gusty Tuesday night and Wednesday ahead
of an approaching storm system and associated frontal boundary.
Scattered to numerous showers and thunderstorms will precede the
front on Wednesday, with the boundary forecast to cross the
coastal waters Wednesday night, and an offshore flow following by
Thursday. It is likely that a Small Craft Advisory will be issued
for the late Tuesday into late Thursday time frame for winds and
waves, with wave heights expected to reach to 10ft in the outer
waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  62  82  66  79 /   0   0   0 100
LCH  62  80  66  79 /   0   0   0 100
LFT  63  81  68  80 /   0   0   0 100
BPT  64  81  66  84 /   0   0  10 100

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Mar 28, 2:51 PM CDT, 12 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
251 PM CDT Mon Mar 28 2022

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-292000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
251 PM CDT Mon Mar 28 2022

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Patchy fog is possible tonight morning. Otherwise, no hazardous
weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Southerly winds are forecast to increase and become strong and gusty
Tuesday and especially Wednesday. Gusts on Wednesday of 40+ mph are
possible. Wind advisories may be needed for all or parts of the area
both days.

Scattered to numerous showers and thunderstorms are expected to
develop Tuesday night across Central Texas ahead of an eastward
moving frontal boundary. These showers and thunderstorms are
forecast to push into the area Wednesday morning, exiting off to the
east by Wednesday evening.

Currently SPC has outlined the majority of our area in a slight
risk, with our CenLA Parishes in an enhanced risk for severe
thunderstorms. The main threat is for damaging wind gusts however
tornadoes are possible as the line moves through.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-292000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
251 PM CDT Mon Mar 28 2022

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

South winds will increase and become strong and gusty Tuesday and
Wednesday ahead of an approaching storm system and associated
frontal boundary. Small craft advisories will likely be required.
Scattered to numerous showers and thunderstorms will precede the
front on Wednesday, with a few storms capable of producing strong
wind gusts or isolated waterspouts. The boundary is forecast to
cross the coastal waters Wednesday night, with an offshore flow
following on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:30 AM CDTGale WatchLCH24 hr
Mar 29, 3:30 AM CDTSmall Craft AdvisoryLCH28 hr
Mar 29, 3:30 AM CDTSmall Craft AdvisoryLCH43 hr
Mar 29, 3:48 PM CDTHigh Wind WarningLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more27 hr

Nearby

Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.